Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Mar 9, 1997, 9:26 PM CST for Kimble County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 1997, 9:26 PM CST (03:26 UTC)
- Expired
- Mar 10, 1997, 1:25 AM CST
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Kimble County, TX
The radar
The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 100327 FFWSJT TXC267-100725- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 926 PM CST SUN MAR 9 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 125 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL TEXAS ...KIMBLE COUNTY AT 9 PM CST... THREE HOUR RADAR BASED RAINFALL ESTIMATES OF 1 TO 2 INCHES WERE RECORDED NORTH OF THE LLANO RIVER. UP TO 8 INCHES OF RAIN ARE ESTIMATED TO HAVE OCCURRED THIS EVENING WEST OF LONDON. FOR THIS REASON...FLASH FLOODING IS LIKELY OVER KIMBLE COUNTY THROUGH MIDNIGHT. ADDITIONALLY... THE TREMENDOUS AMOUNT OF RUNOFF RESULTING FROM THIS RAINFALL MAY PRODUCE FLOODING ALONG THE LLANO RIVER OVERNIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PEOPLE WITH INTERESTS ALONG THE LLANO RIVER IN KIMBLE COUNTY SHOULD MONITOR CONDITIONS AND BE PREPARED TO ACT IF A FLOOD WARNING IS ISSUED. 12
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 8:59 PM CST, 27 minutes earlier.
Area forecast discussion, Mar 9, 8:59 PM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 858 PM CST SUN MAR 9 1997 BUSY NIGHT AROUND HERE AS SHOWERS AND THUNDERSTORMS CONTINUING ACROSS THE SOUTHERN AND EASTERN SECTIONS OF THE AREA. STORM TOTAL RADAR ESTIMATES NOW UP CLOSE TO 8 INCHES ACROSS THE NORTHWEST HILL COUNTRY...MAYBE OVERESTIMATING JUST A TOUCH...WITH A PRETTY GOOD SWATH OF ONE HALF TO ONE INCH ACROSS THE SOUTHERN THIRD OF THE AREA. THE KSJT WIND PROFILE IS SHOWING A STRENGTHENING NORTHEAST LOW LEVEL FLOW...WITH 35 KNOTS NOW INDICATED IN THE SECOND GATE UP. BASED ON THIS...THINK FRONT WILL SAG A LITTLE FARTHER SOUTH OVERNIGHT. HOWEVER...WITH THE HEAVY RAIN THAT HAS ALREADY FALLEN ACROSS THE AREA...AND WITH THE AREA OF SHOWERS AND STORMS ONLY DRIFTING SOUTHWARD...FAVOR KEEPING THE FLASH FLOOD WATCHES ALREADY IN PLACE IN EFFECT TONIGHT. AS FOR PRECIPITATION CHANCES...CAN PROBABLY PULL THE REMNANT SLIGHT CHANCES OUT OF THE CONCHO VALLEY AND BIG COUNTRY. THINK PRECIPITATION CHANCES CAN BE UPPED ACROSS THE NORTHERN EDWARDS PLATEAU...WITH GOOD CHANCES REMAINING ACROSS THE NORTHWEST HILL COUNTRY AND SOUTHERN HEARTLAND. FINALLY...WIND SPEEDS HAVE DROPPED BELOW THE LAKE WIND CAUTION CRITERIA AND SPEEDS CAN BE DROPPED. PMCCULLOUGH
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:58 PM CST | Severe Thunderstorm Warning | SJT | Menard | 62 min |
| Mar 9, 7:14 PM CST | Tornado Warning | SJT | Menard | 66 min |
| Mar 9, 8:21 PM CST | Flash Flood Warning | SJT | San Saba | 3 hr |
| Mar 9, 10:17 PM CST | Flash Flood Warning | SJT | Mason | 4 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.